Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 7, 2018, 11:04 AM CST for Carroll County, Leflore County, Mississippi. It took effect at Feb 7, 2018, 12:27 PM CST. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2018, 11:04 AM CST (17:04 UTC)
- In effect from
- Feb 7, 2018, 12:27 PM CST
- Expired
- Feb 9, 2018, 12:36 PM CST
- In force
- 48 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 157 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yalobusha River at Whaley (YWGM6).
- Action stage
- 20 ft
- Minor stage
- 21 ft
- Moderate stage
- 24 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
799
WGUS44 KJAN 071704
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1104 AM CST Wed Feb 7 2018
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-082304-
/O.NEW.KJAN.FL.W.0004.180207T1827Z-180209T1836Z/
/YWGM6.1.ER.180207T1827Z.180208T1200Z.180209T0636Z.NO/
1104 AM CST Wed Feb 7 2018
The National Weather Service in Jackson has issued a
* Flood Warning for
The Yalobusha At Whaley
* until Friday afternoon.
* At 10:00 AM Wednesday the stage was 19.5 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will rise above flood stage this afternoon and
will continue to rise to near 23.0 feet tomorrow morning.
* Impact...At 23.0 feet...Minor flooding of lowland and agricultural
land is occurring.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Yalobusha River
Whaley 21 19.5 Wed 10 AM 23.0 20.1 16.9 23.0 06 AM 02/08
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$2 follow-up statements
901
WGUS84 KJAN 080317
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
917 PM CST Wed Feb 7 2018
...The Flood Warning continues for the following rivers in
Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC015-083-090917-
/O.EXT.KJAN.FL.W.0004.000000T0000Z-180209T2320Z/
/YWGM6.1.ER.180208T0334Z.180208T1800Z.180209T1120Z.NO/
917 PM CST Wed Feb 7 2018
...Flood Warning extended until Friday afternoon...
The Flood Warning continues for
The Yalobusha At Whaley
* until Friday afternoon.
* At 8:00 PM Wednesday the stage was 20.9 feet.
* Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will rise above flood stage tonight and will
continue to rise to near 23.0 feet early tomorrow afternoon.
* Impact...At 23.0 feet...Minor flooding of lowland and agricultural
land is occurring.
* Impact...At 21.0 feet...Lowland flooding is occurring near the
river.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Thu Fri Sat Crest Time Date
Yalobusha River
Whaley 21 20.9 Wed 08 PM 22.4 20.9 17.1 23.0 12 PM 02/08
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$182
WGUS84 KJAN 081612
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1012 AM CST Thu Feb 8 2018
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Yalobusha At Whaley affecting Carroll and Leflore Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
most sites.
Additional information is available at:
http://water.weather.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC015-083-081642-
/O.CAN.KJAN.FL.W.0004.000000T0000Z-180209T2320Z/
/YWGM6.1.ER.180208T0500Z.180208T1100Z.180208T1315Z.NO/
1012 AM CST Thu Feb 8 2018
The Flood Warning is cancelled for
The Yalobusha At Whaley.
* At 9:00 AM Thursday the stage was 20.9 feet.
* The river fell below flood stage at 7:15 AM Thursday.
* Flood stage is 21.0 feet.
* Forecast...The river crested and will continue to fall. Additional
rainfall this weekend could once again produce an above flood stage
rise.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Yalobusha River
Whaley 21 20.9 Thu 09 AM 18.4 15.9 14.7 Crested
&&
LAT...LON 3362 9015 3375 9015 3383 8989 3380 8984
3368 9006 3354 9014
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 7, 10:55 AM CST, 9 minutes earlier.
Area forecast discussion, Feb 7, 10:55 AM CST, 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1055 AM CST Wed Feb 7 2018 .UPDATE... Updated for morning discussion. && .DISCUSSION... Adjusted POPs through tonight and made minor adjustments to smooth out temp/dewpoint trends based on location of the cold front. Moderate rain showers and the occasional thunderstorm will continue to be possible into the early afternoon across southern parts of the area, but the threats for flash flooding and severe weather have decreased. The chance for light rain will continue south of Interstate 20 through early tonight before the passage of an upper-level shortwave trough clears the deeper moisture from the region. In the wake of this morning's cold front, most locations have likely reached their max daytime temperature for today, and temperatures will generally hold steady or continue to fall through this afternoon. /NF/ Prior discussion below: Today through tonight: A shortwave trough and associated cold front pushing across the ArkLaMiss early this morning combined with precipitable water in excess of 1.5 inches will continue to result in widespread shower/thunderstorm activity as we go through the first half of the day in particular. Lower end severe weather and heavy rainfall threats have been the concerns thus far, with a few reports of tree damage and hail and rainfall amounts of 1.5 to 3 inches common along/north of the Interstate 20 corridor. While instability has been very marginal with most unstable CAPE ~500 j/kg and poor low level lapse rates, effective deep layer shear and SRH values of ~40 to 50 kt and ~200 m2/s2 respectively have made for a favorable mini- supercell/bow environment. In addition, largely orthogonal 0-3 km shear vectors ~40 kt have helped to enhance the wind/meso vortex generation as well. Expect the low end severe weather/flooding threats and frontal boundary to continue shifting south with time while waning as better forcing shifts east of the forecast area. Have trimmed out northern portions of the flash flood watch and will adjust HWO threats/graphics accordingly. Otherwise, expect conditions to dry out later today and tonight with seasonably chilly temperatures forecast in the polar air following the front. Low temperatures tonight will dip below freezing for much of the ArkLaMiss. /EC/ Thursday through Tuesday... An active, wet period will continue through the long term with several rounds of rain and storms expected from Friday into next week. The driest day of the period looks to be Thursday as a dry continental airmass continues to filter into the region behind today's frontal passage. Moisture will begin to increase on Friday as the surface high associated with the dry airmass shifts east of the region, setting up return flow from the Gulf Of Mexico. In the upper levels, a cutoff low will begin to deepen near the Yucatan Peninsula by Friday before merging with main west coast trough regime later in the weekend. These persistent low heights over the western CONUS will lead to persistent upper SW flow for the SE US. Rain chances will begin to increase on Friday as moisture streams into the region. Significant rain chances will mark the forecast through the weekend and into next week. Storms will also be possible each day as a series of weak shortwave disturbances embedded within the upper SW flow pattern move through the region increasing isentropic lift. Although the best instability will remain offshore through the period, any overachievement could increase our chances of seeing a strong storm. However, our greatest threat through the period will be flash flooding due to recent heavy rainfall and significant rain rates with storms this weekend. It's still a little too early to get into specific amounts or headlines but stay tuned to subsequent forecasts for updates. The forecast becomes more uncertain as far as coverage of precip and storms as we get into early next week but models due agree on the active SW flow pattern holding firm through at least mid week. && .AVIATION... Widespread shower/thunderstorm activity will continue to impact TAF sites with IFR restrictions common. Conditions will dry out behind the front and ceilings will gradually improve this afternoon. VFR conditions should return for all sites tonight with stratus hanging on at HBG the longest. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 54 32 60 40 / 37 11 0 3 Meridian 62 32 59 39 / 89 19 0 9 Vicksburg 43 30 59 39 / 30 7 0 5 Hattiesburg 70 36 61 42 / 100 38 0 11 Natchez 50 31 60 42 / 68 18 0 11 Greenville 40 28 54 35 / 7 2 0 4 Greenwood 42 29 58 36 / 10 3 0 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/NF/EC
Hazardous weather outlook, Feb 7, 10:34 AM CST, 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 1034 AM CST Wed Feb 7 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 081645- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1034 AM CST Wed Feb 7 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. NF && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Feb 7, 5:57 AM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 AM CST WED FEB 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG 3 NE CHUNKY 32.36N 88.89W
02/07/2018 LAUDERDALE MS LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
JMLocal storm report, Feb 7, 6:12 AM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 AM CST WED FEB 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 5 N BRANDON 32.35N 90.01W
02/07/2018 RANKIN MS LAW ENFORCEMENT
RANKIN COUNTY SO REPORTS A FEW ROADWAYS
FLOODED THROUGHOUT THE COUNTY INCLUDING
CASTLEWOODS BLVD IN BRANDON AND WILLIAMS RD
NEAR FLORENCE.
&&
JMSpecial weather statement, Feb 7, 7:39 AM CST, 3 hours 25 minutes before
Special Weather Statement National Weather Service Jackson MS 739 AM CST WED FEB 7 2018 MSZ066-071400- Jones MS- 739 AM CST WED FEB 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JONES COUNTY UNTIL 800 AM CST... At 739 AM CST, Meteorologists were tracking a strong thunderstorm over Laurel, moving east at 40 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Mill Creek around 750 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3163 8918 3175 8918 3179 8894 3160 8894 TIME...MOT...LOC 1339Z 268DEG 34KT 3168 8910 NF
Special weather statement, Feb 7, 7:47 AM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
747 AM CST WED FEB 7 2018
MSZ062-063-072-071415-
Lawrence MS-Lincoln MS-Marion MS-
747 AM CST WED FEB 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION...
SOUTHEASTERN LINCOLN AND SOUTHERN LAWRENCE COUNTIES UNTIL 815 AM
CST...
At 746 AM CST, Meteorologists were tracking a strong thunderstorm
near Jayess, or 14 miles northeast of Mccomb, moving east at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Jayess around 750 AM CST.
Topeka around 755 AM CST.
Robinwood around 805 AM CST.
Tilton around 810 AM CST.
Holly Springs and Oak Vale around 815 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3125 9004 3134 9004 3133 9008 3135 9011
3135 9038 3149 9035 3153 8998 3152 8996
3125 8997
TIME...MOT...LOC 1346Z 268DEG 33KT 3137 9026
NFSpecial weather statement, Feb 7, 8:03 AM CST, 3 hours 1 minute before
Special Weather Statement
National Weather Service Jackson MS
803 AM CST WED FEB 7 2018
MSZ063-064-072-071430-
Lawrence MS-Jefferson Davis MS-Marion MS-
803 AM CST WED FEB 7 2018
...A STRONG THUNDERSTORM WILL AFFECT MARION...SOUTHEASTERN LAWRENCE
AND SOUTHERN JEFFERSON DAVIS COUNTIES UNTIL 830 AM CST...
At 803 AM CST, Meteorologists were tracking strong thunderstorms
along a line extending from Tilton to near Salem. Movement was east
at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Society Hill, Goss and Morgantown around 810 AM CST.
Columbia and Bunker Hill around 820 AM CST.
Improve around 825 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3118 9003 3133 9004 3133 9008 3135 9011
3146 9008 3148 8965 3116 8965
TIME...MOT...LOC 1403Z 274DEG 44KT 3139 9002 3124 9008
NFLocal storm report, Feb 7, 8:54 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
854 AM CST WED FEB 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 6 NE SEBASTOPOL 32.64N 89.26W
02/07/2018 NESHOBA MS EMERGENCY MNGR
6 INCHES OF WATER COLLECTED ON COUNTY HWY
125.
&&
SKHThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 11:26 PM CST | Special Weather Statement | JAN | Yazoo | 34 min |
| Feb 6, 11:37 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 38 min |
| Feb 7, 12:48 AM CST | Special Weather Statement | JAN | Madison | 42 min |
| Feb 7, 1:01 AM CST | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 44 min |
| Feb 7, 1:34 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Winston | 41 min |
| Feb 7, 2:18 AM CST | Special Weather Statement | JAN | Noxubee | 57 min |
| Feb 7, 4:12 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 48 min |
| Feb 7, 4:13 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 47 min |
| Feb 7, 5:41 AM CST | Special Weather Statement | JAN | Wilkinson | 34 min |
| Feb 7, 7:39 AM CST | Special Weather Statement | JAN | Jones | 21 min |
| Feb 7, 7:47 AM CST | Special Weather Statement | JAN | Lawrence | 28 min |
| Feb 7, 8:03 AM CST | Special Weather Statement | JAN | Marion | 27 min |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.